How to save a person from Overdose

Witnessing an overdose may be a very frightening experience but you may be the only person that can save their life.  For pocket card with the instructions from Prevention Point Pittsburgh please click on this:   What Does an Overdose Look Like? 

 

Here is some do’s and don’ts for you to know.

DO’s

CALL 911 – Getting help fast is really important to save the person.

Administer Naloxone if available.  For more information on Nalozone click here.

Breath for the person if they aren’t able to themselves.  This will give you the instructions: Opioid Overdose Card

Put the person on their side if they are breathing by themselves. They may vomit and you don’t want them to choke or inhale vomit into their lungs.

Stay with the person to keep them warm.

 

DON’T

Don’t waste time, call 911 or take them to the hospital immediately. 

Don’t inject them with anything except Nalozone.  Injecting them with anything other than Nalozone  may actually make things worse than better.

Don’t put the person into a cold shower, ice bath, etc. It may put the person into shock.

Don’t try to make the person vomit, it may cause them to chock or inhale vomit into their lungs.

 

Remember you may be the difference between a person living and dying.